Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Truvada and Stocrin
Feb 27, 2013

Hello, I had an unprotected sex with HIV positive person with undetectable viral load who was on Atripla. I went immediately for PEP and got Truvada/Stocrin combination. Right now it's my 21st day on PEP and I must say my body is not handling Stocrin well, having nausea, insomnia and wild dreams. I'm taking Trittico for better sleep but it doesn't help much. As I heard usually Truvada is the only med prescriped, would you recommend stopping taking Stocrin and take only Truvada or should I finish the treatment with both of the meds? Thanks for your answer.

Response from Dr. Young

Hi and thanks for posting.

There's a lot of variation in recommendations for PEP treatment. Some recommend only two NRTIs for exposures, so Truvada in this case would be adequate.

It's also notable that no guidelines recommend using efavirenz (Stocrin, Sustiva) for PEP- this is because of it's side effect profile (that you've suffered through) and the relatively high rates of drug resistance.

I'd think that you'd be ok to just stop the Stocrin at this point and complete the remaining days of Truvada.

I hope that helps. Good luck, BY



Previous
HIV drugs and Valium
Next
Combivir + Duovir-N

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement